Q. Despite negative pregnancy test, I did not get my periods. What to do?

Answered by Dr. Megha Tuli Gupta and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Delayed Period or Hormonal Imbalance? We have medical experts to help you right away. Ask a Doctor Now »
Image: Despite negative pregnancy test, I did not get my periods.  What to do?

Hi doctor,

I had unprotected sex with my husband after five days of my last periods and took an i-pill immediately. I did not get my periods yet and my two home pregnancy tests were negative. My periods are always regular prior to this. I am under regular medication of Eltroxin 100 mcg. Please help me.


Related Questions:
Since taking birth control shot, I have brown discharge. Will it ever go away?
Will using Restreta tablet for three months cause hormonal imbalance?
Will I-pill tablet work if taken two hours after the act?
 

Dr. Megha Tuli Gupta
MBBS., MD
Obstetrics And Gynaecology

Hi,

Welcome to icliniq.com.

  • Since your pregnancy test came negative, you can be fairly sure that you are not pregnant.
  • I suggest you to wait for a week and still if you have no periods then let me know. We will start you on medicine to resume your periods.

Revert back after a week to an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

 

Hi doctor,

One week got over and so far there are no signs of periods. You said you would put me on medicine if they did not start. Could we now proceed with the procedure?

 

Dr. Megha Tuli Gupta
MBBS., MD
Obstetrics And Gynaecology

Hi,

Welcome back to icliniq.com.

  • Yes, since you say you have no signs of getting periods, surely we can start medicines now. I suggest you tablet Deviry 10 mg (Medroxyprogesterone) twice a day after food for five days.
  • Once you stop the medicine, you should get your periods within five to seven days. Consult your doctor, discuss with him/her and take the medicine with consent.
  • You can feel bloated and slightly nauseous with the medicine. Do not worry, it is a side effect. However, if it becomes troublesome let me know. This should help you. Let me know how you respond.

Revert back after a week to an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

 

Hi doctor,

As per your instructions I had Deviry 10 mg for five days. But, I still do not see any traces of period commencing. Though I have experienced all the symptoms I used to have earlier like bloating, back pain, etc., I did not get my period. I am really worried. Please help.

 

Dr. Megha Tuli Gupta
MBBS., MD
Obstetrics And Gynaecology

Hi,

Welcome back to icliniq.com.

  • Since you are having symptoms of a period, I think you can wait for another couple of days to see if they start on their own.
  • In case they do not start in another three days get an ultrasound scan of pelvis done to see for endometrial thickness.
  • Depending on that we may have to start you on estrogen. The emergency contraceptive pills can really alter the hormones.
  • Anyway wait for three days and no period get an ultrasound done and let me know the reports. Hope all goes well and you get your period soon. Do not worry, whatever the problem is, we will handle it. All the best.

Revert back in three days to an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


Had taken Meprate for delayed period. Still, is there any chance of pregnancy?
Query: Hi doctor, My girlfriend is a virgin and we were intimate on two consecutive days last month. During that time, her periods were delayed by two weeks. I was careful not to ejaculate anywhere near her vagina nor was it knowingly in contact with my penis. She waited for another 10 days and since she d...  Read Full »
Dr. Sonal Prasad
Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. Ideally, Meprate - Medroxyprogesterone should be taken only after confirming the absence of pregnancy as Meprate has a tendency of causing incomplete abortion. So, it would be wise to get a serum beta hCG done (human chorionic gonadotropin). It is a blood test that d...  Read Full »
 
After I-pill, I had a flow but it was not heavy. What is the chance of pregnancy?
Query: Hello doctor, I need an urgent help. I was on my fifth day of my periods and I made out with my partner. I had my pants and my panty on and he had his penis out. He ejaculated on my pant, and I saw that some portion of my panty was wet as well. And I felt wet in the skin of the lower portion of abd...  Read Full »
Dr. R Balakrishnan Menon
Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. How are you doing? I do not see any reason for you to worry. Let me start by giving few basic facts about the period. Usually, ovulation occurs on the 12th to the 16th day of periods and life of the egg is 24 hours. The life of the sperm is 72 hours. So there is n...  Read Full »
 
Is it advisable to go for copper-T for hormonal imbalance and menstrual disorder?
Query: Hello doctor, My sister was experiencing irregular periods and sometimes bleeding was heavy during the menstrual period. We consulted a gynecologist. She suggested taking pelvis scan where they observed that endometrium line became thick. They informed that it was due to hormonal imbalance. Later w...  Read Full »
Dr. Vidya
Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. I do not think the doctor has advised copper-T. I think she would have advised intrauterine hormonal device called LNG (Levonorgestrel) which contains hormone progesterone. It will regularise the cycles and control heavy flow and need not take oral medicines. It is up ...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


What Is Trigeminal Migraine?
One of the most common complaints of patients in general and ENT practice is a headache. And in chronic cases, it might ...  Read more »
Why am I having muscle twitches all over my body?
Hello doctor, I have been having muscle twitches all around my body for about two months. First I noticed it in the leg...  Read more »
Will my kidney stone escalate my issues of high BP and diabetes?
Hello doctor, I am a 48-year-old male. I have a high blood pressure since five years and type 2 diabetes mellitus since ...  Read more »